Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 16, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 20, 2008, 10:59 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 10:59 AM MDT (16:59 UTC)
- In effect from
- Apr 20, 2008, 12:00 PM MDT
- Expired
- Apr 20, 2008, 7:10 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 201659 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1059 AM MDT SUN APR 20 2008 ...HIGH WINDS EXPECTED OVER THE WIND CORRIDOR THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE MOVEMENT OF A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON ACROSS THE WIND CORRIDOR OF EASTERN SWEETWATER COUNTY THROUGH NATRONA COUNTY. WINDS OF 40 TO 45 MPH ARE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH WINDS OF 50 MPH ANTICIPATED OVER CASPER MOUNTAIN. WYZ019-020-210300- /O.NEW.KRIW.HW.W.0016.080420T1800Z-080421T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1059 AM MDT SUN APR 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. WINDS OF 40 TO 45 MPH WILL BE PRESENT ACROSS THE NATRONA COUNTY AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE DURING THIS AFTERNOON...WITH GUSTS OF 50 TO 55 MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON INTERSTATE 25 WHERE STRONG CROSS WINDS WILL BE PRESENT. MOTORISTS SHOULD USE EXTREME CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ022-210300- /O.NEW.KRIW.HW.W.0016.080420T1800Z-080421T0300Z/ CASPER MOUNTAIN- 1059 AM MDT SUN APR 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...WITH WINDS UP TO 50 MPH AND GUSTS OF 60 TO 65 MPH EXPECTED OVER CASPER MOUNTAIN. HIGH WINDS ARE EXPECTED THROUGH THE EVENING HOURS...AND WILL WEAKEN AROUND SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-210300- /O.NEW.KRIW.HW.W.0016.080420T1800Z-080421T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 1059 AM MDT SUN APR 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...CREATING 40 TO 45 MPH WINDS ACROSS EASTERN SWEETWATER COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS INTERSTATE 80 DUE TO STRONG CROSS WINDS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION IF TRAVELING THIS AFTERNOON. WINDS SHOULD BEGIN TO SUBSIDE THIS EVENING...ESPECIALLY AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ BRANHAM
3 follow-up statements
000 WWUS75 KRIW 202120 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT SUN APR 20 2008 ...HIGH WINDS WILL CONTINUE OVER EASTERN SWEETWATER AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE MOVEMENT OF A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON ACROSS THE WIND CORRIDOR OF EASTERN SWEETWATER COUNTY THROUGH NATRONA COUNTY. WINDS OF 40 TO 45 MPH ARE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH WINDS OF 50 MPH ANTICIPATED OVER CASPER MOUNTAIN. WYZ020-022-202230- /O.CAN.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/ NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITY OF...CASPER 320 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. THE COLD FRONT HAS MOVED THROUGH NATRONA COUNTY...CAUSING THE WINDS TO SHIFT AND DECREASE. BREEZY WINDS OF 25 TO 30 MPH WILL STILL BE POSSIBLE THIS EVENING...THOUGH WINDS SHOULD STAY BELOW HIGH WIND CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELED. $$ WYZ019-210300- /O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 320 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. WINDS OF 40 TO 45 MPH WILL BE PRESENT ACROSS THE NATRONA COUNTY AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE DURING THIS AFTERNOON...WITH GUSTS OF 50 TO 55 MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON INTERSTATE 25 WHERE STRONG CROSS WINDS WILL BE PRESENT. MOTORISTS SHOULD USE EXTREME CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-210300- /O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 320 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... CREATING 40 TO 45 MPH WINDS ACROSS EASTERN SWEETWATER COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS INTERSTATE 80 DUE TO STRONG CROSS WINDS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION IF TRAVELING THIS AFTERNOON. WINDS SHOULD BEGIN TO SUBSIDE THIS EVENING... ESPECIALLY AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ BRANHAM
000 WWUS75 KRIW 202230 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 430 PM MDT SUN APR 20 2008 ...HIGH WINDS WILL CONTINUE OVER EASTERN SWEETWATER AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE MOVEMENT OF A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON ACROSS THE WIND CORRIDOR OF EASTERN SWEETWATER COUNTY THROUGH NATRONA COUNTY. WINDS OF 40 TO 45 MPH ARE EXPECTED ACROSS THE LOWER ELEVATIONS...WITH WINDS OF 50 MPH ANTICIPATED OVER CASPER MOUNTAIN. WYZ017-018-210100- /O.EXB.KRIW.HW.W.0016.000000T0000Z-080421T0100Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 430 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. STRONG SOUTHWEST DOWNSLOPE WIND AT 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE UNTIL AROUND SUNSET. DRIVERS OF LIGHTWEIGHT HIGH PROFILE VEHICLES OR WITH LIGHT TRAILERS SHOULD AVOID TRAVEL IF POSSIBLE UNTIL THESE HIGH WINDS SUBSIDE LATER THIS EVENING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-210300- /O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 430 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. WINDS OF 40 TO 45 MPH WILL BE PRESENT ACROSS THE NATRONA COUNTY AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE DURING THIS AFTERNOON...WITH GUSTS OF 50 TO 55 MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ON INTERSTATE 25 WHERE STRONG CROSS WINDS WILL BE PRESENT. MOTORISTS SHOULD USE EXTREME CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ030-210300- /O.CON.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 430 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... CREATING 40 TO 45 MPH WINDS ACROSS EASTERN SWEETWATER COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ACROSS INTERSTATE 80 DUE TO STRONG CROSS WINDS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION IF TRAVELING THIS AFTERNOON. WINDS SHOULD BEGIN TO SUBSIDE THIS EVENING... ESPECIALLY AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 210110 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 710 PM MDT SUN APR 20 2008 WYZ019-030-210215- /O.CAN.KRIW.HW.W.0016.000000T0000Z-080421T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER 710 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO SUBSIDE WITH SUNSET THIS EVENING. LOCALLY STRONG WIND GUSTS OF 45 TO 55 MPH WILL BE ENCOUNTERED OVER THE BEAVER RIM AREA ALONG HIGHWAY 287 THROUGH 8 PM. $$ WYZ017-018-210215- /O.EXP.KRIW.HW.W.0016.000000T0000Z-080421T0100Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 710 PM MDT SUN APR 20 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. HIGH WINDS HAVE ENDED ACROSS THE WIND RIVER BASIN WITH WINDS EXPECTED TO CONTINUE TO SUBSIDE AFTER SUNSET. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 20, 3:28 AM MDT, 7 hours 31 minutes earlier.
Area forecast discussion, Apr 20, 3:28 AM MDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 328 AM MDT SUN APR 20 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT LARGE UPPER LOW CENTERED OVER NORTHERN WA/SOUTHERN BRITISH COLUMBIA THIS MORNING WILL BECOME NEGATIVELY TILTED TODAY...AS STRONG SHORTWAVE TROUGH MOVES AROUND THE BASE OF THE TROUGH FROM NORTHERN NV ACROSS WESTERN AND CENTRAL WY. STRONG DYNAMICS...INCREASING MOISTURE AND MODERATE INSTABILITY WILL MOVE INTO WESTERN WY THIS MORNING WITH WIDESPREAD SNOW SHOWERS WITH HEAVIER SNOW SHOWERS IN THE HIGHER ELEVATIONS. A COLD FRONT WILL CROSS WESTERN WY DURING THE MID TO LATE MORNING FOLLOWED BY UNSTABLE AIRMASS AND UPSLOPE FLOW WHICH WILL GENERATE SNOW SHOWERS THROUGH THIS EVENING. THE HIGHER ELEVATIONS OF OF WESTERN WY WILL RECEIVE 3 TO 7 INCHES OF SNOW THROUGH THIS EVENING. STATIONARY SFC BOUNDARY EXTENDING WESTWARD ACROSS CENTRAL JOHNSON COUNTY TO THE SOUTHERN BIGHORN BASIN AND THEN NORTHWESTWARD ALONG THE CODY FOOTHILLS EARLY THIS MORNING WILL SLOWLY SAG SOUTHWARD TODAY...AS MUCH COLDER AIR PUSHES SOUTHWARD FROM MT. UNSTABLE AIRMASS TO THE SOUTH OF THIS FRONT WILL DESTABILIZE FURTHER THIS AFTERNOON...AS SHORTWAVE MOVES NORTHEASTWARD ACROSS CENTRAL WY AND MOISTURE INCREASES FROM THE SOUTHWEST. EXPECT SCATTERED SNOW SHOWERS ACROSS THIS AREA FROM SWEETWATER COUNTY NORTHWARD TO THE WIND RIVER BASIN AND NATRONA COUNTY WITH ISOLATED THUNDERSHOWERS WITH SNOW. H25 JET BETWEEN 80 AND 90 KT WILL DRIFT NORTHWARD INTO SOUTHERN WY THIS AFTERNOON AND SFC PRESSURE GRADIENT WILL INCREASE AS THE COLD FRONT FROM THE WEST SWEEPS ACROSS THE REGION. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS AFTERNOON FROM THE WIND RIVER BASIN AND NATRONA COUNTY SOUTHWARD WITH GUSTS AS HIGH AS 50 MPH...MAINLY BENEATH THE H25 JET ACROSS SWEETWATER COUNTY AND SOUTHERN NATRONA COUNTY. COLD FRONT WILL MOVE ACROSS NORTHEASTERN WY THIS AFTERNOON...AND SNOW SHOWERS...MODERATE TO OCCASIONALLY HEAVY WILL DEVELOP ACROSS THE BIGHORN MOUNTAINS AND CONTINUE TONIGHT...AS A SERIES OF WEAK VORT MAXIMA MOVE ACROSS THE AREA. THE NORTHERN BIGHORNS COULD RECEIVE 2 TO 5 INCHES OF SNOW THROUGH MONDAY MORNING. OTHERWISE...STRONG COLD AIR ADVECTION TONIGHT WILL RESULT IN LOW TEMPERATURES 10 TO 15 F BELOW NORMAL. UPPER LOW WILL LIFT SLOWLY INTO SOUTHERN ALBERTA/SOUTHERN SASKATCHEWAN MONDAY...AND COLD CORE OF AIR WILL REMAIN ACROSS THE NORTHERN ROCKIES. H7 TEMPERATURES BETWEEN MINUS 8 AND MINUS 14 C MONDAY AFTERNOON WILL RESULT IN HIGH TEMPERATURES 15 TO 20 F BELOW NORMAL. A WEAK SHORTWAVE WILL MOVE ACROSS WESTERN AND NORTHERN WY MONDAY AND BRING SCATTERED SNOW SHOWERS TO THESE AREA...WHILE DOWNSLOPING WEST WINDS WILL KEEP THE WEATHER EAST OF THE DIVIDE MAINLY DRY..EXCEPT FOR ISOLATED SOW SHOWERS IN THE BIGHORN BASIN AND JOHNSON COUNTY. TEMPERATURES WILL MODERATE TUESDAY BUT WILL STILL BE AROUND 10 F BELOW NORMAL..AS THE UPPER LOW LIFTS NORTHEASTWARD INTO CENTRAL CANADA. A FEW SNOW SHOWERS ARE POSSIBLE TUESDAY IN THE WESTERN MOUNTAINS WITH WEST UPSLOPE FLOW AND RESIDUAL MOISTURE...BUT THIS ACTIVITY WILL DIMINISH TUESDAY NIGHT WITH A WEAK RIDGE BUILDING ACROSS THE REGION. .LONG TERM...WEDNESDAY THROUGH SUNDAY NEXT TROUGH DIGS INTO THE PACNW WEDNESDAY AND THEN MOVES ACROSS THE AREA DURING THE DAY THURSDAY...SIMILAR TO TODAYS SYSTEM. HAVE HIT THE WEST WITH MUCH HIGHER POPS WEDNESDAY AND WEDNESDAY NIGHT AND THEN BROUGHT CHANCE POPS ACROSS OUR NRN ZONES FOR STARTERS ON THURSDAY. IF TRENDS CONTINUE...WILL NEED TO CONTINUE HITTING THE WEST AND NORTH HARDER AND POSSIBLY EVEN FURTHER SOUTH...ESPECIALLY WITH POSSIBLE NOSE OF CYCLONICALLY CURVED JET STREAK FORECAST TO BE NOSING INTO THE AREA BY THURSDAY MORNING ALONG WITH STEEP LAPSE RATES AND LOW LIS. MODELS DIVERGE SOME ON FRIDAY WITH THE GFS SHOWING A SOMEWHAT MOIST NW FLOW AND THE ECMWF SHOWING A FLAT RIDGE WITH MOST OF THE DEEPER MOISTURE IN MT. WILL KEEP THE CHANCE POPS ACROSS THE MOUNTAINS AS RIDGES HAVE BEEN HARD TO COME BY FOR MANY MONTHS AND EVEN THE ECMWF HAS LIGHT QPF IN THE NRN MTNS. THE PATTERN CHANGES LITTLE INTO SATURDAY BEFORE THE NEXT TROUGH BEGINS TO APPROACH THE NW COAST ON SUNDAY. FLAT RIDGE AXIS PASSES BY AND SW FLOW BEGINS TO DEVELOP FOR WARMER AND DRIER WEATHER SUNDAY. && .AVIATION... A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING ALONG THE OWL CREEK MOUNTAINS WILL BE OVERRUN BY A STRONG UPPER LEVEL TROUGH TODAY. NUMEROUS SNOW SHOWERS AND IFR/MVFR CONDITIONS WILL SPREAD INTO THE WEST THIS MORNING ALONG WITH A FEW THUNDERSTORMS. SCATTERED PRIMARILY MVFR RAIN AND SNOW SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL SPREAD INTO CENTRAL WYOMING 16Z-18Z ALONG WITH GUSTY VARIABLE WINDS. NORTH OF THE STATIONARY FRONT...LOW IFR OR LIFR CLOUDS AND LIGHT SNOW WILL PUSH INTO THE NORTHERN BIG HORN BASIN AND KCOD AREA IN THE AFTERNOON. STRONG DOWNSLOPE WEST WINDS WILL DEVELOP BEHIND THE UPPER TROUGH ACROSS CENTRAL AND SOUTHERN WYOMING SUNDAY AFTERNOON. AREAS OF LLWS WILL BE ENCOUNTERED...ESPECIALLY ALONG THE EAST SLOPES OF THE MOUNTAIN RANGES 15Z-21Z SUNDAY. && .FIRE WEATHER... A STRONG COLD FRONT WILL CROSS WESTERN WYOMING THIS MORNING AND CENTRAL WYOMING THIS AFTERNOON. SNOW SHOWERS WILL MOVE INTO WESTERN WYOMING THIS MORNING AND WILL BE HEAVIEST IN THE HIGHER ELEVATIONS. SNOW SHOWERS WILL CONTINUE THIS AFTERNOON IN WESTERN WYOMING...AND DAYTIME RELATIVE HUMIDITY WILL BE SIGNIFICANTLY HIGHER TODAY. A STATIONARY BOUNDARY ACROSS THE BIGHORN BASIN AND JOHNSON COUNTY TODAY WILL KEEP COOLER AIRMASS AND HIGHER RELATIVE HUMIDITY ACROSS THIS AREA. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP TO THE SOUTH OF THIS BOUNDARY FROM THE WIND RIVER BASIN AND NATRONA COUNTY SOUTHWARD. WIND SPEEDS ACROSS THIS AREA WILL RANGE BETWEEN 25 AND 35 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. SNOW SHOWERS WILL DEVELOP EAST OF THE DIVIDE THIS AFTERNOON...AS THE COLD FRONT MOVES ACROSS THE AREA. MUCH COLDER TEMPERATURES ARE EXPECTED TONIGHT AND MONDAY ACROSS THE ENTIRE REGION WITH HIGHS MONDAY 15 TO 20 F BELOW NORMAL. SIGNIFICANT SNOWFALL IS POSSIBLE THIS AFTERNOON THROUGH MONDAY MORNING IN THE NORTHERN BIGHORN MOUNTAINS...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS NORTH CENTRAL WYOMING. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMITH LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...SMITH
Hazardous weather outlook, Apr 20, 5:00 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SUN APR 20 2008 WYZ001>020-022>030-211100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH SNOW SPREADING ACROSS THE WESTERN MOUNTAINS AND A RAIN AND SNOW MIX QUICKLY CHANGING TO SNOW IN THE WESTERN VALLEYS. UP TO SIX INCHES OF SNOW MAY FALL ON THE HIGHER PEAKS AND PASSES OF WESTERN WYOMING BY THIS EVENING. THE FRONT WILL BRING VERY WINDY CONDITIONS ALONG WITH SCATTERED RAIN AND SNOW SHOWERS AND POSSIBLY A FEW THUNDERSTORMS TO CENTRAL WYOMING TODAY. WIND GUSTS THIS AFTERNOON IN SWEETWATER COUNTY AND SOUTHERN NATRONA COUNTY WILL BE AS HIGH AS 50 MPH IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL AMOUNTS TODAY AND TONIGHT WOULD BE GREATLY APPRECIATED. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.